MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROVPPSOLO 4FDL MBP; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "when i pulled out the wire, it was dangling at a 90° angle, and pulled off when cleaning wire.I did not clip the 3cg wire when cutting the picc to correct length, because i pulled the wire almost entirely out prior to trimming the picc.The insertion was smooth and had no complications.".
 
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.This event was originally reported as a cascading event under mdr #3006260740-2022-03112.However, during investigation, evaluation of the returned sample showed the report of broken stylet was unrelated to the report of an inability to obtain ecg readings for picc insertion.The report of a broken stylet is now being submitted under this mdr as a separate event.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a frayed stylet was confirmed.The product returned for evaluation was one 3cg/tls stylet.The returned product sample was evaluated and confirmed to be broken.The following observations were made which were consistent with this failure type: microscopic examination revealed revealed deformation of the stylet tubing at magnet edge(s) microscopic examination revealed localized delamination of the stylet tubing at the damage site(s), indicative of tubing kinking/folding kinking of the surrounding stylet tubing, located at magnet interface(s) this additional stylet kinking resulted in a general curl in a similar direction measurements of the stylet tubing, stylet core wire, and magnet were taken and confirmed to be within specifications.Although the break in the wire could be confirmed, the root cause could not be determined through examination of the returned sample.The observed features were indicative of circumstances which included stylet kinking, likely during the insertion process.It appeared that additional unidentified factors may have also contributed.A lot history review (lhr) of reft3551 showed no other similar product complaint(s) from this lot number.

Brand Name
DOT PROVPPSOLO 4FDL MBP
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15844755
Report Number3006260740-2022-05465
Device Sequence Number5982909
Product Code LJS
UDI-Device Identifier00801741155208
UDI-Public(01)00801741155208
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1294108D5
Device Lot NumberREFT3551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2022
Initial Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown